MAUDE Adverse Event Report: STRYKER GMBH FEMORAL NAIL RETROGRADE T2 ALPHA FEMUR RETROGRADE Ø11X380MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH FEMORAL NAIL RETROGRADE T2 ALPHA FEMUR RETROGRADE Ø11X380MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23391138S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported by the sales rep that a retrograde t2 alpha femur nail and an unknown screw broke postoperatively.Revision surgery took place on (b)(6) 2024.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed by return of a broken retrograde nail.The nail was completely broken in the thinned webs of the round drill hole distally to the oblong drill hole at distal.The webs had started breaking at lateral, continued towards medial and became completely separated in small residual fractures at medial.The appearance of the breakage surfaces identified the nail had broken in fatigue manner ¿ indicated by lines of rest, smooth surfaces, rubbed shiny and missing plastic deformation.The incipient crack had started at the smallest cross section at lateral and had progressed towards medial.Due to breakage no function was given.Manufacturing and inspection records confirmed the item had been released in accordance with specs.Dimensional inspection on the returned item revealed no deficiency in the applicable undamaged areas.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In the case presented a patient (no data given) had been treated with above nail due to an undefined bone breakage on an unknown date.The date of event was quoted being march 25, 2024, and the date of explantation was reported as (b)(6) 2024.X-rays and further information were not provided.The place of breakage, distal to the oblong drill hole at distal, can be named unique because until date all confirmed breakages of a t2alpha retrograde nail were located proximal to the oblong hole at distal.Considering that the distal fragment only presented a short lever it can only be assumed that excessive high load had been applied to the construct.With available information a real cause for breakage could not be determined.With available information a deficiency of the device could not be verified.If more information is provided, we reserve the right to reopen the case and to reassess a root cause.

Brand Name
FEMORAL NAIL RETROGRADE T2 ALPHA FEMUR RETROGRADE Ø11X380MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19135195
Report Number0009610622-2024-00159
Device Sequence Number4682921
Product Code HSB
UDI-Device Identifier07613327293715
UDI-Public07613327293715
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number23391138S
Device Lot NumberK15E581
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown